MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 7.5X7.5CM INT; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 7.5X7.5CM INT; DRESSING,WOUND,OCCLUSIVE
Model Number 66800269
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, the single piece of the allevyn gentle border 7.5x7.5cm int is unsealed.It is unknown when the event happened or if a delay occur and if a smith and nephew backup device was available to perform the intended procedure.
 
Additional Manufacturer Narrative
It was reported that during set up or inspection the single piece of the allevyn gentle border 7.5x7.5cm int is unsealed.The procedure was completed without delay using a s+n back-up device.Patient was not harmed.The device was used for treatment and was returned for analysis.The device was only sealed on 3 sides and so the dressing could not be used.We have therefore been able to confirm a relationship between the event and the device.The batch records were reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review revealed no similar instances in the last 12 months.A risk management review concluded that the alleged failure mode and any associated harm has been anticipated within the risk file, with no updates required.Probable root cause is that the machine on which the dressing is made has stopped and the faulty dressing not removed from the line before it was started up again.There are strict checks in placed to prevent any faulty dressing proceeding through the manufacturing process.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN GENTLE BORDER 7.5X7.5CM INT
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
101 hessle road
hull east riding of yorkshire HU3 2-BN
UK   HU3 2BN
5123913905
MDR Report Key14291283
Report Number8043484-2022-00151
Device Sequence Number12114500
Product Code NAD
UDI-Device Identifier05000223463878
UDI-Public05000223463878
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model Number66800269
Device Catalogue Number66800269
Device Lot Number2132
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown